Alert archive / California / Flash Flood Warnings in 2004
Flash Flood Warning 58, NWS San Diego, CA
NWS San Diego, CA issued this flash flood warning at Sep 11, 2004, 12:36 PM PDT for San Bernardino County, California. It was in force for 84 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 11, 2004, 12:36 PM PDT (19:36 UTC)
- Expired
- Sep 11, 2004, 2:00 PM PDT
- In force
- 84 min
- Issued by
- NWS San Diego, CA
- Area
- Counties, with a storm outline in the text
County San Bernardino County, CA
The radar
The Santa Ana Mts radar (KSOX), 109 km from the middle of the area, began a volume at 19:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 7.6 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 14 J/kg
- Mixed-layer CIN
- -737 J/kg
- Mixed-layer LCL
- 1771 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS56 KSGX 111941 FFWSGX CAC071-112100- /X.NEW.KSGX.FF.W.0009.040911T1936Z-040911T2100Z/ /X.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SAN DIEGO CA 1236 PM PDT SAT SEP 11 2004 THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTH CENTRAL SAN BERNARDINO COUNTY IN SOUTHEAST CALIFORNIA * UNTIL 200 PM PDT * AT 1228 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A THUNDERSTORM OVER SOUTH CENTRAL SAN BERNARDINO COUNTY...OR ABOUT 10 MILES EAST OF LUCERNE VALLEY... MOVING NORTHEAST AT 5 MPH. * THE THUNDERSTORM PRODUCING FLASH FLOODING WILL BE NEAR...JOHNSON VALLEY AT 1250 PM PDT EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...ALONG HIGHWAY 247 AND IN JOHNSON VALLEY. ADDITIONALLY...OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY. LAT...LON 3434 11671 3417 11661 3426 11637 3445 11664 $$ RB
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this flash flood warning went out at Sep 11, 9:30 AM PDT, 3 hours 6 minutes earlier.
Area forecast discussion, Sep 11, 9:30 AM PDT, 3 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 930 AM PDT SAT SEP 11 2004 .SYNOPSIS...THE MOIST SUBTROPICAL FLOW ALOFT WILL BRINGING A CHANCE OF THUNDERSTORMS IN THE MOUNTAINS AND DESERTS THIS AFTERNOON. A FLASH FLOOD WATCH WILL BE IN EFFECT FOR THESE AREAS FROM NOON TO 8 PM. A GRADUAL COOLING AND DRYING TREND WILL BEGIN ON SUNDAY...AND CONTINUE INTO THE EARLY PART OF NEXT WEEK FOR COOLER WEATHER...AND AN INCREASE IN MARINE LAYER CLOUDS. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES. SOUTHERN CALIFORNIA CONTINUES TO REMAIN IN THE NORTHEAST QUADRANT OF A WEAK UPPER LEVEL LOW. MOISTURE CONTINUES TO FEED INTO THE FEATURE FROM THE SOUTH. ENOUGH DYNAMICS AND DIFLUENCE SHOULD SPARK ANOTHER ROUND OF HEAVY SHOWERS AND THUNDERSTORMS TODAY. FLASH FLOOD WATCH STILL LOOKS LIKE A GOOD IDEA. LOW CLOUDS MANAGED TO COME IN OVER NORTH COUNTY...BUT OTHERWISE MOST AREAS WERE SPARED. TOMORROWS PATTERN WILL PROBABLY BE SIMILAR...OR MAYBE A BIT MORE MARINE LAYER LOW CLOUDS THAN THIS MORNING. AS FOR TEMPERATURES...LATEST GUIDANCE POINTS AT ABOVE NORMAL AFTERNOON TEMPERATURES AGAIN TODAY WITH RATHER HIGH HUMIDITIES. THE MID LEVEL MOISTURE SEEMS TO WANT TO HANG ROUND INTO TOMORROW IN THE MOUNTAINS AND DESERTS FOR STILL SOME RESIDUAL SHOWERS AND THUNDERSTORMS. A LARGER UPPER TROUGH CONTINUES TO BE ADVERTISED IN THE MODELS AS A KICKER FOR THE WEAK TROUGH THAT HAS BEEN HANGING AROUND OFFSHORE THE LAST FEW DAYS...AND BY MONDAY WE STILL PLAN TO DRY OUT THE FORECAST. IT SHOULD TURN COOLER AND LESS HUMID WITH MORE MARINE LAYER CLOUDS NEXT WEEK AS THE WESTERLY FLOW INCREASES AND DRIES OUT THE AIRMASS. && .SGX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH...........LAXFFASGX. HAZARDOUS WEATHER OUTLOOK...LAXHWOSGX. && SMALL
Hazardous weather outlook, Sep 11, 4:00 AM PDT, 8 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 400 AM PDT SAT SEP 11 2004 CAZ055-056-058-060>062-121300- SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS- APPLE AND YUCCA VALLEYS- COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- 400 AM PDT SAT SEP 11 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY THROUGH TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED IN THE MOUNTAINS AND DESERTS THIS AFTERNOON. A FLASH FLOOD WATCH WILL BE IN EFFECT FROM NOON TO 8 PM. REFER TO LAXFFASGX WGUS66 KSGX FOR DETAILS. .DAYS TWO THROUGH SEVEN... SUNDAY THROUGH FRIDAY. ISOLATED THUNDERSTORMS WILL BE POSSIBLE IN THE MOUNTAINS SUNDAY. MOEDE
In the hours before
Local storm report, Sep 11, 9:15 AM PDT, 3 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT...UPDATED
NATIONAL WEATHER SERVICE SAN DIEGO CA
915 AM PDT SAT SEP 11 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0504 PM FLASH FLOOD BORREGO SPRINGS 33.24N 116.35W
09/10/2004 SAN DIEGO CA PARK/FOREST SRVC
FLASH FLOODING BEGAN AROUND 445 PM IN BORREGO PALM CANYON
AND SPREAD TO BORREGO SPRINGS. FLASH FLOODING ALSO
OCCURRED IN COYOTE CANYON. EMPTY CAMPGROUND OBLITERATED
BY WALL OF WATER 20 TO 25 FEET HIGH. 70 TO 90 HOMES
DAMAGED BY WATER AND MUD IN THE SUN GOLD AND DE ANZA
AREAS OF BORREGO SPRINGS.
&&
BMThe office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 11, 1:53 PM PDT | Flash Flood Warning | SGX | San Bernardino | 2 hr |
| Sep 11, 3:28 PM PDT | Flash Flood Warning | SGX | Riverside | 92 min |
| Sep 11, 3:52 PM PDT | Flash Flood Warning | SGX | San Bernardino | 83 min |
| Sep 11, 4:56 PM PDT | Flash Flood Warning | SGX | San Diego | 64 min |
Nearby
Flash Flood Warnings in California, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.